I started taking “Smooth Move” tea for constipation on Tuesday late at night. At four in the morning, I started puking. Yesterday, I did not drink the tea, but I did start puking once again late at night. My stomach feels really uncomfortable right now and was wondering if drinking baking soda and water or taking Dramamine for my nausea will interact with my birth control?
Yes, Dramamine is considered safe to take with birth control pills, regardless of which specific birth control pill product you are taking (there are many!).
It is important to note that there are several different types of Dramamine available, including:
None of the active ingredients used in Dramamine products (dimenhydrinate, meclizine, and ginger) are known to interact with birth control pills.
Since you are having some issues with nausea and vomiting, it is worth discussing what is recommended to do with your birth control pills.
Being nauseated to the point of vomiting while taking birth control pills could reduce their effectiveness since they may not be as well absorbed.
This naturally brings up the question of if you need to re-dose your birth control pill if you vomit soon after taking them.
The CDC (Centers for Disease Control) states this regarding the situation: